MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A1030-060
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of the 3.0x60mm armada 14 balloon dilatation catheter, it was noted the balloon was perforated.Another armada balloon catheter was used to complete the procedure.There was no clinically significant delay in the procedure and no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported tear in the balloon was not confirmed; however, a pinhole rupture was noted on the returned device, which is likely what the account perceived as the reported complaint.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and results of the complaint investigation there is no indication the reported tear in the balloon or noted pinhole rupture on the returned device is related to a potential product quality issue.Possible factors that could contribute to a balloon tear and/or material ruptures include, but are not limited to, balloon damage during processing of the balloon material, handling damage, inflation technique and insufficient preparation.Return device analysis noted a pinhole like rupture/tear in the balloon material.In this case, it is possible that the balloon became damaged during sheath removal and/or during preparation such that a pinhole like rupture/tear occurred; however, a conclusive cause cannot be determined since limited information was provided.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19631851
Report Number2024168-2024-07784
Device Sequence Number15227262
Product Code DQY
UDI-Device Identifier08717648155802
UDI-Public(01)08717648155802(17)261031(10)3050941
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1030-060
Device Catalogue NumberA1030-060
Device Lot Number3050941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown